Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 147, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Aug 2, 2012, 3:37 PM EDT for 6 counties in Virginia. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2012, 3:37 PM EDT (19:37 UTC)
- Expired
- Aug 2, 2012, 4:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chesterfield County, VA, City of Richmond, VA, Goochland County, VA, Hanover County, VA, Henrico County, VA, Powhatan County, VA
The radar
The Norfolk radar (KAKQ), 83 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 3:53 PM EDT | TSTM WND DMG | Oxford, VA | TREE DOWN IN YARD |
| Aug 2, 3:55 PM EDT | TSTM WND DMG | 1 Nw Rio Vista, VA | TREE DOWN IN YARD |
| Aug 2, 4:00 PM EDT | HAIL 0.75 | 2 Sw Bon Air, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1796 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
298
WUUS51 KAKQ 021937
SVRAKQ
VAC041-075-085-087-145-760-022015-
/O.NEW.KAKQ.SV.W.0147.120802T1937Z-120802T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
337 PM EDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
SOUTHEASTERN GOOCHLAND COUNTY IN CENTRAL VIRGINIA...
SOUTHERN HANOVER COUNTY IN CENTRAL VIRGINIA...
NORTHWESTERN HENRICO COUNTY IN CENTRAL VIRGINIA...
SOUTHEASTERN POWHATAN COUNTY IN CENTRAL VIRGINIA...
CITY OF RICHMOND IN CENTRAL VIRGINIA...
* UNTIL 415 PM EDT
* AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MANAKIN TO BON AIR TO DOWNTOWN
RICHMOND...AND MOVING NORTHEAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MANAKIN AROUND 345 PM EDT.
DOWNTOWN RICHMOND AROUND 350 PM EDT.
TUCKAHOE AROUND 400 PM EDT.
LAKESIDE...LAUREL...EAST HIGHLAND PARK AND MECHANICSVILLE AROUND
415 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE ROSLYN
HILLS...CENTERVILLE...DUMBARTON...GREENDALE...MONTROSE...SHORT
PUMP...SOLOMONS STORE...CHAMBERLAYNE...LONGDALE AND ATLEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3772 7765 3772 7742 3765 7728 3738 7748
3740 7769 3746 7785
TIME...MOT...LOC 1937Z 229DEG 7KT 3756 7768 3756 7756
3750 7747
WIND...HAIL 60MPH 1.00IN
$$
LBROWN1 follow-up statement
420
WWUS51 KAKQ 022008
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
408 PM EDT THU AUG 2 2012
VAC041-075-085-087-145-760-022018-
/O.EXP.KAKQ.SV.W.0147.000000T0000Z-120802T2015Z/
POWHATAN VA-CITY OF RICHMOND VA-HENRICO VA-HANOVER VA-GOOCHLAND VA-
CHESTERFIELD VA-
408 PM EDT THU AUG 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHESTERFIELD...
SOUTHEASTERN GOOCHLAND...SOUTHERN HANOVER...NORTHWESTERN HENRICO...
CITY OF RICHMOND AND SOUTHEASTERN POWHATAN COUNTIES WILL EXPIRE AT
415 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY FROM HAIL OR DAMAGING WINDS. HOWEVER GUSTY WINDS AND HEAVY
RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3772 7765 3772 7742 3765 7728 3738 7748
3740 7769 3746 7785
TIME...MOT...LOC 2008Z 229DEG 7KT 3760 7762 3760 7750
3754 7741
$$
LBROWNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:20 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 2, 2:20 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
220 PM EDT THU AUG 2 2012
.SYNOPSIS...
AN UPPER LEVEL RIDGE BUILDS IN FROM THE WEST TODAY...WITH HOT
CONDITIONS AND LOW CHANCES FOR PRECIPITATION DURING THE NEXT FEW
DAYS. A COLD FRONT CROSSES THE AREA EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
TROUGH AXIS CURRENTLY LOCATED SE VA/NE NC WITH UPPER LEVEL LOW IN
NORTHERN NC. SFC WARM FRONT/LOW PRESSURE TO LOCATE ACROSS
NORTHERN NC THIS AFTERNOON. REMNANT MOISTURE...WITH PRECIP WATERS
AROUND 1.5 INCHES...LOCATED EASTERN NC/SE VA COMBINED WILL
INTERACT WITH AFOREMENTIONED FEATURES TO PRODUCE
ISOLATED/SCATTERED SHOWERS/THUNDERSTORMS THIS AFTERNOON. THUS HAVE
INCREASED POPS FOR SE VA/NE NC THIS AFTERNOON. DECENT
INSTABILITY...CAPE 2000-2500 J/KG AND LI -5 TO -6...ALONG WITH
STEEP LOW LEVEL LAPSE RATES COULD PRODUCE STRONG GUSTY WINDS UNDER
ANY STORMS THAT DEVELOP. AS WAS THE CASE YESTERDAY...WEAK FLOW
WILL ALLOW FOR BRIEF HEAVY RAINFALL. WILL CONTINUE TO MONITOR
FUTURE TRENDS AND ADJUST POPS ACCORDINGLY.
INCREASE IN THICKNESS VALUES AND HEIGHT VALUES WILL ALLOW FOR
SLIGHTLY ABOVE NORMAL TEMPERATURES THIS AFTERNOON. TEMPS LATE
MORNING IN THE MID/UPPER 80S UNDER SUNNY SKIES...WHICH IS 5 TO 10 DEGS
ABOVE 24 HOURS AGO.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
HOT CONDITIONS WITH CHANCES FOR SHWRS/TSTMS CONTINUES INTO FRI AND
SAT. WEAK ENERGY EMBEDDED WITHIN ZONAL MID-LVL FLOW ALONGSIDE SFC
BNDRYS WILL LEAD TO 20-30% POPS. WEAK SYNOPTIC FLOW WILL ALLOW FOR
SEA BREEZE INFLUENCES AS WELL. TEMPS CLIMB INTO THE MID 90S FRI
THEN LOW TO MID 90S SAT. SKIES WILL BE MAINLY MSTLY SNY TO PARTLY
CLDY WITH SOUTHERLY FLOW PREVAILING.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
WILL GO WITH A COMBINATION OF THE 12Z ECMWF/GFS FOR THE EXTENDED
PERIOD. HOT/VRY WRM AND HUMID CONDITIONS WILL BE THE RULE ACRS THE
AREA SAT NGT INTO MON...AS SFC HI PRES REMAINS OFF THE MID ATLC CST
RESULTING IN SSW FLO. SLGT TO SML CHCS FOR MAINLY AFTN/EVENG SHOWERS
AND TSTMS EXPECTED SAT NGT INTO SUN NGT...THEN CHC POPS FOR THE
ENTIRE REGION MON AND MON NGT...AS A COLD FRNT PUSHES INTO THE AREA.
BEST CHCS WILL THEN SHIFT INTO SRN/SE PORTIONS OF THE REGION TUE
THRU WED...AS THE FRNTL BNDRY SINKS SE THRU THIS AREA. MIN TEMPS
WILL BE IN THE LWR TO MID 70S SUN AND MON MORNGS...AND IN THE UPR
60S TO LWR 70S TUE AND WED MORNGS. MAX TEMPS WILL BE IN THE UPR 80S
TO LWR 90S SUN AND MON...AND IN THE MID 80S TO NEAR 90 TUE AND WED.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHOWERS AND TSTMS WILL CONTINUE TO FORM THU AFTN/EVENING. STORMS
ARE FEW AND FAR BETWEEN SO HAVE LEFT MENTION OUT OF TAFS...WITH
THE EXCEPTION OF KSBY. LIGHT SOUTHERLY FLOW WILL CONTINUE
OVERNIGHT. KSBY MAY EXPERIENCE MVFR CONDITIONS DUE TO FOG/STRATUS
FRI MORNING. CU FIELD WILL DEVELOP FRI AFTN DUE TO DAYTIME HEATING
WITH SHOWERS AND TSTMS POSSIBLE.
SCATTERED STORMS WILL BE POSSIBLE DURING THE AFTNS THROUGH MON WITH
PATCHY MVFR CONDITIONS POSSIBLE DURING THE MORNINGS.
&&
.MARINE...
HIGH PRESSURE ANCHORS OFF THE MID ATLANTIC COAST TODAY THROUGH SUN.
THE WIND SHOULD MAINLY BE OUT OF THE SSW WITH SPEEDS AOB 15KT. LOW
PRESSURE LIFTS FROM THE GREAT LAKES TOWARD QUEBEC SUN INTO
MON...WHICH WILL DRAG A COLD FRONT INTO THE MID ATLANTIC. SEAS
SHOULD LARGELY BE 2-3FT (OCCASIONALLY 4FT N)...WITH 1-2FT WAVES OVER
THE BAY AND PERIODICALLY 2-3FT AT THE MOUTH OF THE BAY.
&&
.CLIMATE...
DATA FOR JULY AVG TEMPERATURE:
RICHMOND: 82.7 F...2ND WARMEST ON RECORD.
NORFOLK: 82.5 F...6TH WARMEST ON RECORD.
SALISBURY: 82.8 F...WARMEST ON RECORD.
SEE PNSAKQ FOR DETAILS.
&&
.EQUIPMENT...
KDOX RADAR IS DOWN DUE TO A FAILED AZIMUTH MOTOR. PARTS HAVE BEEN
ORDERED. HOWEVER, REPAIRS MAY TAKE SEVERAL DAYS TO COMPLETE. RETURN
TO SERVICE IS NOT KNOWN AT THIS TIME. FURTHER DETAILS WILL BE
PASSED ALONG AS THEY BECOME AVAILABLE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>024.
NC...NONE.
VA...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
071-080>083.
MARINE...NONE.
&&
SYNOPSIS...MAS
NEAR TERM...SAM
SHORT TERM...MAS
LONG TERM...TMG
AVIATION...DAP
MARINE...AJZ
CLIMATE...
EQUIPMENT...Hazardous weather outlook, Aug 2, 3:00 AM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 300 AM EDT THU AUG 2 2012 MDZ025-NCZ012>017-030>032-102-VAZ048-049-060>062-064>069-072>079- 084>100-030700- MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 300 AM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-030700- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 300 AM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ063-070-071-080>083-030700- HANOVER-CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- NEW KENT- 300 AM EDT THU AUG 2 2012 ...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>024-030700- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- 300 AM EDT THU AUG 2 2012 ...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 1:22 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 122 PM EDT THU AUG 2 2012 MDZ023-024-021745- INLAND WORCESTER MD-SOMERSET MD- 122 PM EDT THU AUG 2 2012 ...STRONG THUNDERSTORM MOVING ACROSS THE LOWER EASTERN SHORE... AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SNOW HILL...OR ABOUT 6 MILES NORTHEAST OF POCOMOKE CITY...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WHITESBURG AT 125 PM EDT...SNOW HILL AT 145 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STRONG STORM. EXPECT SMALL HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3828 7548 3818 7527 3801 7546 3812 7564 MINNICK
Special weather statement, Aug 2, 2:22 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
222 PM EDT THU AUG 2 2012
VAZ081-021900-
PRINCE GEORGE-
222 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS CITY OF HOPEWELL...CITY OF
PETERSBURG AND PRINCE GEORGE COUNTIES THROUGH 315 PM EDT...
AT 222 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TEMPLETON...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
PETERSBURG TO 7 MILES WEST OF DISPUTANTA TO 8 MILES SOUTHWEST OF
DISPUTANTA...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
PEA SIZED HAIL.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3713 7740 3732 7729 3731 7726 3730 7710
3718 7708 3700 7739
05Special weather statement, Aug 2, 2:38 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
238 PM EDT THU AUG 2 2012
NCZ012-021915-
NORTHAMPTON NC-
238 PM EDT THU AUG 2 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
NORTHAMPTON COUNTY...
AT 238 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BOONES CROSSROADS TO TILLERY...MOVING NORTH AT 10 MPH.
FREQUENT LIGHTNING....WIND GUSTS TO 30 MPH AND SMALL HAIL ARE
POSSIBLE WITH THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR BOONES CROSSROADS
AROUND 250 PM...BRYANTOWN AROUND 300 PM...JACKSON AROUND 310 PM AND
LASKER AROUND 320 PM.
LAT...LON 3620 7737 3622 7739 3624 7738 3627 7742
3629 7742 3632 7745 3631 7749 3631 7751
3645 7749 3639 7724
05Special weather statement, Aug 2, 2:55 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
255 PM EDT THU AUG 2 2012
VAZ069-070-021930-
CHESTERFIELD VA-POWHATAN VA-
255 PM EDT THU AUG 2 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEAST POWHATAN AND WESTERN
CHESTERFIELD COUNTIES...
AT 255 PM EDT...A STRONG THUNDERSTORM WAS NEAR GENITO...MOVING
NORTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR GENITO AROUND 300
PM...CLAYVILLE AROUND 310 PM AND FLAT ROCK AROUND 315 PM.
LAT...LON 3759 7785 3744 7773 3741 7787 3742 7787
3742 7785 3746 7787 3745 7789 3746 7790
3747 7789 3748 7793 3749 7794
05Special weather statement, Aug 2, 3:24 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
324 PM EDT THU AUG 2 2012
VAZ079-087-022000-
BRUNSWICK-GREENSVILLE-
324 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS EAST CENTRAL
BRUNSWICK...GREENSVILLE AND EASTERN CITY OF EMPORIA COUNTIES THROUGH
400 PM EDT...
AT 324 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PURDY TO PLEASANT SHADE TO RADIUM...OR ALONG A
LINE EXTENDING FROM PURDY TO 9 MILES WEST OF EMPORIA...MOVING EAST AT
15 MPH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
LAT...LON 3682 7749 3673 7751 3662 7762 3672 7776
3679 7771 3685 7768
05Special weather statement, Aug 2, 3:25 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 325 PM EDT THU AUG 2 2012 VAZ063-064-072>074-022000- CAROLINE VA-ESSEX VA-HANOVER VA-KING AND QUEEN VA-KING WILLIAM VA- 325 PM EDT THU AUG 2 2012 ...STRONG THUNDERSTORM OVER HANOVER AND KING WILLIAM COUNTY... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HANOVER...OR ABOUT 8 MILES NORTH OF MECHANICSVILLE...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ETNA MILLS...AND...ENFIELD AT 335 PM EDT...MANGOHICK... AND...CALNO AT 340 PM EDT...EPWORTH AT 345 PM EDT...POLLARDS CORNER AT 350 PM EDT...GLOBE...AND...UPSHAW AT 355 PM EDT...BEULAHVILLE... AND...UPSHAW AT 400 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3808 7714 3786 7690 3766 7732 3771 7742 LBROWN
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:47 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 43 min |
| Aug 2, 2:22 PM EDT | Special Weather Statement | AKQ | Prince George, City of Hopewell | 38 min |
| Aug 2, 2:55 PM EDT | Special Weather Statement | AKQ | Powhatan | 35 min |
| Aug 2, 3:24 PM EDT | Special Weather Statement | AKQ | Greensville | 36 min |
| Aug 2, 3:25 PM EDT | Special Weather Statement | AKQ | King William | 35 min |
| Aug 2, 3:29 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, King and Queen, King William | 31 min |
| Aug 2, 3:35 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Sussex | 25 min |
| Aug 2, 3:42 PM EDT | Special Weather Statement | AKQ | Surry | 63 min |
| Aug 2, 3:54 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Southampton, Sussex | 36 min |
| Aug 2, 4:07 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, Goochland, Hanover, Henrico, Powhatan, City of Richmond | 53 min |
| Aug 2, 4:09 PM EDT | Special Marine Warning | AKQ | 96 min | |
| Aug 2, 4:28 PM EDT | Special Weather Statement | AKQ | James City, City of Williamsburg | 47 min |
| Aug 2, 4:39 PM EDT | Special Weather Statement | AKQ | Henrico | 36 min |
| Aug 2, 4:41 PM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, New Kent, City of Richmond | 34 min |
| Aug 2, 4:46 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, Southampton, Surry, Sussex | 74 min |
| Aug 2, 4:48 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 72 min |
| Aug 2, 5:06 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, Surry, City of Newport News, City of Suffolk | 39 min |
| Aug 2, 5:09 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 39 min |
| Aug 2, 5:20 PM EDT | Special Weather Statement | AKQ | King and Queen | 40 min |
| Aug 2, 5:25 PM EDT | Special Weather Statement | AKQ | Northumberland | 35 min |
| Aug 2, 5:30 PM EDT | Severe Thunderstorm Warning | AKQ | Northumberland | 30 min |
| Aug 2, 5:31 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth and 2 more | 46 min |
| Aug 2, 5:37 PM EDT | Special Marine Warning | AKQ | 83 min | |
| Aug 2, 5:41 PM EDT | Special Weather Statement | AKQ | Richmond | 49 min |
| Aug 2, 5:53 PM EDT | Special Weather Statement | AKQ | Prince Edward | 37 min |
| Aug 2, 6:07 PM EDT | Special Marine Warning | AKQ | 83 min | |
| Aug 2, 6:11 PM EDT | Special Weather Statement | AKQ | Richmond | 34 min |
| Aug 2, 6:27 PM EDT | Areal Flood Advisory | AKQ | Northumberland, Richmond, Westmoreland | 93 min |
| Aug 2, 6:36 PM EDT | Special Weather Statement | AKQ | Prince Edward | 39 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.